High Wind, Guadalupe Mountains of Culberson County
- When
- November 25, 5:51 AM MST to 8:51 AM MST
- Where
- Guadalupe Mountains of Culberson County forecast zone
- Measured
- 36 kt (41 mph) measured sustained
- Reported by
- ASOS
Strong northeast winds occurred through Guadalupe Pass behind a cold front.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS MAF wrote it up.
Strong northeast winds occurred through Guadalupe Pass behind a cold front.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before the first event at Nov 25, 4:14 AM MST, 1 hour 37 minutes earlier.
Area Forecast Discussion
National Weather Service Midland/Odessa TX
514 AM CST Fri Nov 25 2016
.DISCUSSION...
See 12Z aviation discussion below.
&&
.AVIATION...
A cold front has moved through the area shifting winds from the
north and northeast. MVFR CIGs are developing near FST and will
affect the site after 18Z. Will keep other TAF site VFR for now
though the lower clouds could move north around 06Z as winds
become more southeasterly. There will also be a few showers near
FST but no TS is expected.
Hennig
&&
.PREV DISCUSSION... /issued 308 AM CST Fri Nov 25 2016/
DISCUSSION...
Cold front currently heading toward northern Mexico with cooler
air gradually filtering southward behind the front. Moisture will
gradually increase today and tonight in the cooler air as warm
advection increases above and north of the front. The combination
of increased moisture and the approach of a strong upper level
jet with embedded short waves will result in a slight chance to a
chance of showers across much of west Texas and southern portions
of southeast New Mexico through tonight. The best chance of
showers will shift northward today through tonight with the best
warm advection. Temperatures are expected to be below normal today
in the cooler air and increasing clouds with above normal
temperatures tonight.
By Saturday the jet and precipitation will decrease but temperatures
will remain slightly below normal in the cooler air with cloud
cover persisting. The next Pacific upper level storm system is
forecast to pass north of the forecast area on Sunday with above
normal temperatures and breezy to windy conditions developing.
Strong winds aloft may result in high winds in the Guadalupe
Mountains. Precipitation chances look low given the northern
track of the upper low.
The upper level system is forecast to make only slow progress
eastward but amplify significantly early next week. This will
allow cooler air and below normal temperatures to invade the area.
The strengthening system could also trigger some light showers
across portions of the area through Tuesday.
Temperatures will remain at or below normal next Wednesday through
Friday with the potential for more cooler air and precipitation
toward the weekend as another Pacific system digs across the
southwest United States.
&&
.PRELIMINARY POINT TEMPS/POPS...
Big Spring 58 46 60 54 / 20 30 10 0
Carlsbad 56 41 59 46 / 10 20 0 0
Dryden 58 49 60 52 / 50 30 10 10
Fort Stockton 53 45 64 52 / 30 30 10 0
Guadalupe Pass 47 39 56 47 / 20 20 0 0
Hobbs 55 40 57 47 / 10 20 0 0
Marfa 53 39 61 42 / 20 20 10 0
Midland Intl Airport 57 45 60 53 / 20 30 10 0
Odessa 56 45 60 53 / 20 30 10 0
Wink 57 45 62 50 / 20 30 0 0
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
NM...None.
TX...High Wind Warning until 11 AM MST this morning for Guadalupe
Mountains.
&&
99/99/10HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 339 AM CST FRI NOV 25 2016 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-260945- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS- LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN- DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU- BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS- 339 AM CST FRI NOV 25 2016 /239 AM MST FRI NOV 25 2016/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WESTERN TEXAS. .DAY ONE...TODAY AND TONIGHT STRONG GAP WINDS ARE EXPECTED THROUGH THIS MORNING AT GUADALUPE PASS. A HIGH WIND WARNING IS IN EFFECT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY STRONG WINDS WILL BE POSSIBLE SUNDAY INTO TUESDAY IN THE GUADALUPE MOUNTAINS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
1 high wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2016Every state in 2016This day in weather historyWarnings in Texas, November 2016
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 662294.